NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 3, 6:35 PM EST, 7 hours 16 minutes earlier. Its key messages:
Area forecast discussion, Mar 3, 6:35 PM EST, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
635 PM EST Tue Mar 3 2026
.WHAT HAS CHANGED...
A Flood Watch has been issued for northern West Virginia,
southeast Ohio, and northeast Kentucky from 1 PM this afternoon
through 1 PM Wednesday.
&&
.KEY MESSAGES...
1) A Flood Watch has been issued for northern West Virginia,
southeast Ohio, and northeast Kentucky through Wednesday
afternoon. Waves of moderate to heavy rain are expected through
this weekend, which could lead to localized flooding issues.
2) A warming trend will begin today with temperatures reaching the
50s and lower 60s this afternoon. By Friday, some areas will reach
the 80s.
&&
.DISCUSSION...
KEY MESSAGE 1...
A warm front will slide north today and eventually stall out across
northern West Virginia or southern Pennsylvania. A stream of 500-mb
vorticity will advect into the area from west to east along the
frontal boundary. This will provide strong support for moderate to
heavy rain beginning this evening and lasting through Wednesday
midday across northern West Virginia and southeast Ohio. Some of the
latest high resolution model guidance shows 2+ inches of rainfall
possible overnight across southeast Ohio, which could lead to
flooding issues. A Flood Watch has been issued for northern West
Virginia, southeast Ohio, and northeast Kentucky through
Wednesday afternoon.
There will be a break in the moderate to heavy rain for much of
Wednesday as the mid-level energy wanes, but another wave of mid-
level energy will approach Wednesday night into Thursday. This
will provide support for another round of moderate to heavy
rainfall.
Friday may end up mostly dry with another break in the mid-level
energy, but additional waves of vorticity will approach this weekend
with the chance of showers and thunderstorms both Saturday and
Sunday.
2 to 3 inches of rainfall is expected today through Saturday across
northern West Virginia and southeast Ohio. Across northeast
Kentucky, southern and central West Virginia, and southwest
Virginia, anywhere from 0.25 to 1.00 inch of rainfall is expected
through Saturday.
Repeated rounds of heavy rainfall throughout the week on top of
already saturated soils from previous rainfall can lead to flooding
issues. In the mountains, snowmelt will be another factor to
consider along with repeated rounds of heavy rain.
KEY MESSAGE 2...
500-mb heights will gradually rise today, and a warming trend will
begin across the area. Temperatures will reach the 50s and lower 60s
this afternoon. Temperatures will trend higher throughout the rest
of the week as a ridge of high pressure takes hold over the
southeastern United States. By Friday and Saturday, some of the
lowlands will reach the lower 80s for afternoon highs. A cold front
may pass through the area Sunday, dropping temperatures back into
the upper 60s and lower 70s, which is still well above normal for
early March.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Widespread MVFR and local IFR conditions in rain, mainly across
SE Ohio, NE KY, and north central WV. Some reduction in coverage
and intensity of rain may be noted generally 01Z to 05Z, along
with the potential for a brief improvement in flight conditions,
but rain will increase in intensity again across the north, and
slowly spread southward during the day Wednesday, with
widespread MVFR and local IFR flight conditions taking hold
again in low ceilings, and reduced visibilities in heavier
areas of precipitation. Far southern WV and southwest VA may
remain relatively dry, and perhaps even remain mainly VFR for
much of the overnight hours, but will also succumb to MVFR as
the day progresses Wednesday.
LLWS is possible overnight, generally in a period from 02Z to
08Z, and mostly across the northeast mountains and perhaps north
central WV, affecting site KEKN.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...
FORECAST CONFIDENCE: HIGH
ALTERNATE SCENARIOS: Timing of lower CIGs and rain may vary
from the forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE WED
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H H H H H H H L M M H
HTS CONSISTENCY H H H H H H H L H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H M H H H M L H H
PKB CONSISTENCY M H H H H H H M H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 00Z THURSDAY...
Numerous chances of rain throughout the week, leading to
potential IFR conditions each day in reduced visibility.There
are chances for thunderstorms Thursday afternoon and evening as
well as this weekend.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Wednesday afternoon for WVZ005>011-013>020-
026>032-039-040-517>526.
OH...Flood Watch through Wednesday afternoon for OHZ066-067-075-076-
083>087.
KY...Flood Watch through Wednesday afternoon for KYZ101>103-105.
VA...None.
&&
DISCUSSION...26
AVIATION...SLSpecial weather statement, Mar 3, 11:34 PM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
1134 PM EST Tue Mar 3 2026
KYZ103-105-OHZ067-075-076-085>087-WVZ005>010-013>019-024>030-033-
034-039-515-517-519-521-525-040915-
Boyd-Lawrence-Morgan-Athens-Washington-Meigs-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-McDowell-Wyoming-Upshur-Northwest Raleigh-
Northwest Fayette-Northwest Nicholas-Northwest Webster-
Northwest Randolph-
Including the cities of Ashland, Cannonsburg, Louisa,
Yatesville Lake State Park, McConnelsville, Stockport, Athens,
Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius,
South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant,
New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys,
Belmont, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth,
Grantsville, Harrisville, Pennsboro, Williamson, Logan,
Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville,
Glenville, Weston, Welch, Gary, War, Mullens, Oceana, Pineville,
Buckhannon, Bradley, Prosperity, Sophia, Oak Hill, Fayetteville,
Montgomery, Summersville, Craigsville, Birch River,
Holly River State Park, Webster Springs, Cowen, and Elkins
1134 PM EST Tue Mar 3 2026
.............AREAS OF PATCHY DENSE FOG TONIGHT............
Areas of patchy dense fog have formed across many of the river
and mountain valleys after recent rainfall and cooling
temperatures. Additional rounds of moderate to heavy rain will be
moving in early Wednesday morning which will likely make
conditions worse in between the heavier showers.
Visibility will be restricted with any fog and could be as low as
half a mile or less in spots. Exercise caution traveling tonight
and Wednesday morning. Please slow down and leave extra room
between other vehicles.